Terrified of medication

So I was out today because the weather was finally nice and everything went well but I have seasonal allergies. I was prescribed cetirizine HCI (zyrtec) a couple of days ago along with some other light meds. I just took it maybe 5 minutes ago and I'm freaking out thinking what if I have some weird reaction to it, or what if I get too drowsy and start to panic. I really don't like meds even something as small as an anti histamine. Has anyone ever had bad side effects from zyrtec. My GP said it wouldn't make me heavy and drowsy. Idk

Skip

Featured Content

Anxiety affects us all

Come and join our community. Get advice and support on thousands of topics around anxiety.

Take a look!

Featured by HealthUnlocked

16 Replies

oldestnewest
  • Don't worry at all. I give Zyrtec to my kids that are 10,8,and 5 and doesn't even get them drowsy. They act normal. If it does get you drowsy do not over think and lay down. You are going to be fine.

  • Thank You. I'm just going to stop thinking about it. Thank You again lol. How have you been feeling today?

  • I feel the same. My nightmare is still not over. I am in my room like a hermit crab. I just want my life back.

  • If you can, try to open your front door to get some air or the window in your room and just sit in the window and take deep breaths. I pray your day/night brings a little peace to you. Where I am it's still sunny out, it's 6:15 pm. I have the windows open and blinds up letting in all of the fresh air and sunlight.

  • It's 3:20pm here and it's beautiful outside and I can't enjoy it at all. Sucks

  • Sunlight can be a mood booster. I am a witness. If you can try to even sit in the sun for maybe 10 to 20 minutes and let it hit you directly about 3 days out of the week I guarantee you will feel a little better. Maybe not a whole lot, but better than how you feel. Challenge yourself to do it.

  • Hi, I am like that but mostly with prescription meds. I NEVER take the full recommended dose to start with and my doctors all know (and smile). I start with a smaller dose and if all ok I up it the next day. I had seasonal allergies for MANY years, allergies shot, lived on Benadryl, but never did have any side effects. I'm sure you will be ok, try to keep your mind busy....you are not alone

  • Thank You, I was just thinking about you and wondering how you are doing. It's funny you replied. I hope you are well

  • This Tues. marks one week I've been on a new med...to NO avail. I go to see the physciatrist this Tues. I expect he will up it. I go to see the naturopath on the 26th. Good grief, if only I could "absorb" my logical thoughts...and I do have them lol but panic disorder is strong.

  • Yes panic disorder is horrible. You seem to be in a better mood. Do you feel the new meds are not working? I'm interested in hearing how your visit with the naturopath goes lol. I'm sure it will go very Well.

  • it will be one week on Tues. that I started the new meds and nothing.....I would bet you he will lst try upping them....I try ea new med with the thought "this may be THE one"....so far I'm still waiting. The odd thing about me is that I come awake in the morning, feel "normal" for about 4 min then the fear washes over me.....through all of this mess (going on 2 yrs since withdrawal) it is odd that by the early evening I seem to "improve" a little....we have no idea why.....I go on the 26th to naturopath...kinda funny but she is the daughter of our family dr. My chiropractor suggested I try this route. I know their methods are not "instant" like a pill but could take months....the consultation is one hr. I do believe, from what I've read it will be a "cleansing" for a month...limiting or deleteing certain foods etc. After all THIS I think I can do it. I will keep you updated.

  • Okay Great! Good Luck!

  • I don't like taking any meds but have been okay with anti histamines for most of my life.. I have never had any side effects.. I'm sure the benefits of Zyrtec will be worth the hassle of having to take them.. Hope you are well..

  • Thank You! Do you ever get sleepy from them? I feel a little sleepy but I was out all day so maybe that's why lol.

  • Hi,

    Cetirizine is a quite old antihistamine with quite a lot side effects including drowsiness, tiredness, dry mouth, constipation, anxiety and eventually insomnia. It does not cure the problem, it just masks it. STOP taking it!

    It also makes cilia dry causing sinusitis which is a more severe problem than allergy.

    Allergy is a natural reaction to the presence of allergen so try to suppress allergens not your immune system.

  • Thank You! I'm never taking it again, I was so heavy feeling all day today and kept waking up throughout the night. I won't be taking that again.

You may also like...